Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 73, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 5:56 PM CDT for Giles County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 8, 2020, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
043
WUUS54 KOHX 082256
SVROHX
TNC055-082330-
/O.NEW.KOHX.SV.W.0073.200408T2256Z-200408T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
556 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Giles County in Middle Tennessee...
* Until 630 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located 10 miles south of
Pulaski, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Elkton and Prospect.
This includes Interstate 65 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8716 3515 8708 3513 8683 3499 8684
TIME...MOT...LOC 2256Z 296DEG 24KT 3504 8706
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
959
WWUS54 KOHX 082309
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
609 PM CDT Wed Apr 8 2020
TNC055-082330-
/O.CON.KOHX.SV.W.0073.000000T0000Z-200408T2330Z/
Giles TN-
609 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN GILES COUNTY...
At 609 PM CDT, a severe thunderstorm was located near Ardmore, or 13
miles north of Athens, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ardmore, Elkton and Prospect.
This includes Interstate 65 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8706 3509 8697 3508 8683 3499 8684
TIME...MOT...LOC 2309Z 296DEG 24KT 3500 8696
HAIL...1.00IN
WIND...60MPH
$$
10563
WWUS54 KOHX 082321
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
621 PM CDT Wed Apr 8 2020
TNC055-082331-
/O.EXP.KOHX.SV.W.0073.000000T0000Z-200408T2330Z/
Giles TN-
621 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY WILL
EXPIRE AT 630 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3500 8706 3509 8697 3508 8683 3499 8684
TIME...MOT...LOC 2321Z 296DEG 24KT 3497 8688
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 320 PM CDT Wed Apr 8 2020 .DISCUSSION... The focus of the forecast remains on the threat of severe weather overnight tonight. The main threats continue to be damaging winds and large hail, however an isolated tornado is possible. The best timing for severe storms will be from 10PM to 4AM with the potential for a few strong to severe isolated storms this afternoon and evening. Current airmass is certainly unstable enough to support a few isolated strong to severe storms this afternoon, so expect storms in west TN to continue to move east, but remain south of I-40. Shear and helicity will increase later tonight as low level winds pick up. Forcing ahead of tonight's cold front will provide the lift needed to organize a line of storms and tap into the ample CAPE values we have in place right now. In addition to CAPE between 1500 and 3000 j/kg we also have steep mid level lapse rates in place throughout the evening, which is the reason for our higher than normal large hail threat. If you're staying up and watching for the storms to move into our area, keep an eye out for the development of a line of storms over southern Missouri and eastern Arkansas. This line will race to the east and south ahead of the cold front. Expect storms in the northwest counties between 10PM and 12AM, then in Nashville and the northern Plateau between 11PM and 2AM, and on the southern Plateau between 1AM and 3AM. The line is expected to be oriented from WSW to ENE and some bowing segments with damaging winds possible anywhere along the line. Additional backing of the winds at the surface could increase the tornado threat, but with the current projected low level shear direction tornado threat remains isolated. The flooding threat also remains low thanks to the speed of the system. The entire line should exit Middle Tennessee before sunrise tomorrow morning. Winds will be out of the southwest tomorrow and temperatures should feel substantially cooler. Expect lows in the low 40s and upper 30s on Friday morning. Dewpoints look to be in the 20s, so not expecting much in the way of frost that morning, but calm winds, higher dewpoints and lows in the mid 30s Saturday morning could allow for at least patchy frost for many areas. Precip chances increase on Saturday night as a strong upper trough brings showers and storms to the southeast U.S. Expect storms and possibly around an inch of rain throughout the day on Sunday. Temperatures will fall again on Monday in the wake of the weekend's cold front. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs look to hold on for a few more hours before VFR cigs return by late afternoon. Chances for showers and thunderstorms will move in later this evening, and especially overnight. Severe storms will be possible, with damaging winds and large hail from around 04Z to 09Z across the area. After storms move out, MVFR cigs will linger for a few hours before VFR cigs return by the end of the TAF period. Southwest winds will pick up tonight to be around 10 knots gusting up to 20 knots, and be out of the northwest after storms move through around 10 knots gusting to 20 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 64 38 57 38 / 70 0 0 0 0 Clarksville 50 62 36 57 37 / 70 0 0 0 0 Crossville 54 59 35 52 32 / 80 20 0 0 0 Columbia 55 65 39 58 36 / 70 10 0 0 0 Lawrenceburg 56 65 39 58 36 / 70 10 0 0 0 Waverly 52 63 37 58 38 / 80 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Barnwell
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Apr 8, 5:42 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Nashville TN 542 PM CDT Wed Apr 8 2020 TNZ093-094-082315- Lawrence TN-Wayne TN- 542 PM CDT Wed Apr 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND SOUTHERN LAWRENCE COUNTIES UNTIL 615 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Collinwood, or 18 miles south of Waynesboro, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loretto, Collinwood, St. Joseph, Leoma, Westpoint and Iron City. LAT...LON 3501 8780 3515 8780 3519 8727 3500 8728 TIME...MOT...LOC 2242Z 270DEG 23KT 3506 8772 10
Local storm report, Apr 8, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 6 NNE LORETTO 35.16N 87.40W
04/08/2020 E58 MPH LAWRENCE TN EMERGENCY MNGR
REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED
SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME
ESTIMATED VIA READAR.
&&
EVENT NUMBER OHX2000282
FBSpecial weather statement, Apr 8, 5:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT Wed Apr 8 2020
TNZ025-026-059-082330-
Williamson TN-Dickson TN-Cheatham TN-
546 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON...NORTHWESTERN
WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickson and a strong storm east of Burns, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns
and Charlotte.
This includes the following highways...
Interstate 40 between mile markers 170 and 191.
Interstate 840 near mile marker 1.
LAT...LON 3622 8698 3614 8700 3612 8701 3609 8704
3604 8704 3605 8705 3601 8705 3599 8711
3602 8749 3620 8748
TIME...MOT...LOC 2246Z 270DEG 23KT 3611 8739
10Local storm report, Apr 8, 5:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
REPORT OF A LARGE TREE ON A CAR ON FAIRLANE DRIVE. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000283
FBLocal storm report, Apr 8, 5:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000284
FBLocal storm report, Apr 8, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS
AREA. TIME ESTIMATED VIA RADAR.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2000284
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:27 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Apr 8, 3:45 PM CDT | Special Weather Statement | OHX | Wayne | 45 min |
| Apr 8, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 37 min |
| Apr 8, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Apr 8, 4:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 8, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Apr 8, 5:11 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| Apr 8, 5:42 PM CDT | Special Weather Statement | OHX | Lawrence | 33 min |
| Apr 8, 5:46 PM CDT | Special Weather Statement | OHX | Dickson | 44 min |
| Apr 8, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 40 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale | 32 min |
| Apr 8, 6:25 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.